MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Inaccurate Delivery (2339)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown/ information not provided.If implanted, give date: not applicable, as lens was removed during the same procedure.If explanted, give date: not applicable, as lens was removed during the same procedure.Initial reporter last name: unknown/information not provided.Address: unknown/information not provided.Email address: unknown/information not provided.Initial reporter telephone number: (b)(6).The device was not received therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor encountered issue with the injector on the main preloaded intraocular lens (pcb00).There was problem with the loading and delivery of the lens into patient's eye.The doctor then proceeded with a 3-piece (za9003) lens insertion and found that the lens haptic broke once it was injected into the patient's eye.The 3-piece lens was then removed from the patient's eye and the patient was left aphakic.The doctor informed that the patient will need to have a 3-piece lens for sulcus implantation as a replacement lens.Based on additional information received, the preloaded lens was difficult to use as the movement of the lens forward to the cartridge tip was not smooth.It was stuck and then the lens plunged forward which caused a posterior capsule rupture in the patient.The lens was fully inserted into the capsular bag but pierced through the bag due to the faulty delivery mechanism.It was then removed.Only the lens made contact with the patient's eye.No further information was provided.This emdr report pertains to the event with the pcb00 preloaded intraocular lens.A separate report was already submitted for the event related to the za9003 3-piece intraocular lens.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the product investigation for the device and the information which indicated that "the doctor had to extend the wound slightly, cut up the lens and remove it" was inadvertently not included in the initial mdr report.Therefore, the information has been captured in this supplemental mdr report and the following fields were updated accordingly: section h3: device evaluated by manufacturer: yes.Section h6: health effect - impact code: 4625 -incision enlarged.Section h6: type of investigation: 4109 - historical data analysis.Section h6: type of investigation: 3331 - analysis of production records.Section h6: investigation findings: 213 - no device problem found.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specification.A search in complaint system revealed that two additional complaints were received for this production order number; however, these complaint issues reported were not related; therefore, no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: jan 8, 2022.Device evaluation: visual inspection of the handpiece, revealed trace amounts of viscoelastic residue inside of the cartridge.The external assembly was inspected, and presented with no issues.Visual inspection, of the lens, under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received with a cut on the optic body.The lens was cleaned, and presented with no further issue (other than being cut).The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13015475
Report Number3012236936-2021-00194
Device Sequence Number4741733
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)220813
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/15/2021
02/22/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date12/16/2021
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale